Alert archive / California / Winter Storm Warnings in 2019
Winter Storm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 12, 2019, 3:58 AM PST for Inyo County, California. It took effect at Feb 13, 2019, 4:00 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 3:58 AM PST (11:58 UTC)
- In effect from
- Feb 13, 2019, 4:00 AM PST
- Expired
- Feb 14, 2019, 7:40 PM PST
- In force
- 40 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 12.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS45 KVEF 121158 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 358 AM PST Tue Feb 12 2019 CAZ519-122330- /O.NEW.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 358 AM PST Tue Feb 12 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-122330- /O.NEW.KVEF.WW.Y.0008.190213T1200Z-190214T1200Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 358 AM PST Tue Feb 12 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations 4 to 8 inches within Kyle and Lee Canyons. Up to 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 AM Wednesday to 4 AM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
7 follow-up statements
855 WWUS45 KVEF 122245 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 245 PM PST Tue Feb 12 2019 CAZ519-131500- /O.CON.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 245 PM PST Tue Feb 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-131500- /O.CON.KVEF.WW.Y.0008.190213T1200Z-190214T1200Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 245 PM PST Tue Feb 12 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 7000 FEET... * WHAT...Snow expected above 7000 feet. Total snow accumulations 5 to 10 inches in Lee Canyon and up to 3 inches in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 AM Wednesday to 4 AM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
734 WWUS45 KVEF 131158 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 358 AM PST Wed Feb 13 2019 CAZ519-132330- /O.CON.KVEF.WS.W.0004.190213T1200Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 358 AM PST Wed Feb 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-132330- /O.EXT.KVEF.WW.Y.0008.190214T0000Z-190215T0600Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 358 AM PST Wed Feb 13 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY ABOVE 8000 FEET... * WHAT...Due to high snow levels greatest accumulations will occur above 8000 feet, if not slightly higher. Total snow accumulations 5 to 10 inches in Lee Canyon and up to 3 inches in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 PM this afternoon to 10 PM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
593 WWUS45 KVEF 131336 CCA WSWVEF URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Las Vegas NV 536 AM PST Wed Feb 13 2019 CAZ519-132330- /O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 536 AM PST Wed Feb 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-132330- /O.COR.KVEF.WW.Y.0008.190214T0000Z-190215T0600Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 536 AM PST Wed Feb 13 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THURSDAY ABOVE 8000 FEET... * WHAT...Due to high snow levels greatest accumulations will occur above 8000 feet, if not slightly higher. Total snow accumulations 6 to 12 inches in Lee Canyon and up to 3 inches in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 PM this afternoon to 10 PM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
076 WWUS45 KVEF 132314 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 314 PM PST Wed Feb 13 2019 CAZ519-141200- /O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 314 PM PST Wed Feb 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-141200- /O.EXT.KVEF.WW.Y.0008.190214T1200Z-190215T0600Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 314 PM PST Wed Feb 13 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY ABOVE 8000 FEET... * WHAT...Due to high snow levels greatest accumulations will occur above 8000 feet, if not slightly higher. Total snow accumulations 6 to 12 inches in Lee Canyon and up to 3 inches in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 AM to 10 PM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
208 WWUS45 KVEF 141130 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 330 AM PST Thu Feb 14 2019 CAZ519-142330- /O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 330 AM PST Thu Feb 14 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-142330- /O.CON.KVEF.WW.Y.0008.190214T1200Z-190215T0600Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston 330 AM PST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET... * WHAT...Greatest accumulations above 8000 feet, if not slightly higher. Total snow accumulations 6 to 12 inches in Lee Canyon and up to 3 inches in Kyle Canyon. Over 12 inches expected above 9500 feet. Winds gusting as high as 50 mph. * WHERE...Spring Mountains. * WHEN...From 4 AM to 10 PM PST Thursday. * ADDITIONAL DETAILS...Travel could be very difficult due to snowpacked and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
293 WWUS45 KVEF 142225 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 225 PM PST Thu Feb 14 2019 NVZ019-142330- /O.CAN.KVEF.WW.Y.0008.000000T0000Z-190215T0600Z/ Spring Mountains-Red Rock Canyon- 225 PM PST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has been confined above 9000 feet in the Spring Mountains so far and precipitation will be tapering off to scattered showers between 3 PM and 4 PM PST. No additional significant snow accumulations are expected and the Winter Weather Weather Advisory has been cancelled. $$ CAZ519-151030- /O.CON.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 225 PM PST Thu Feb 14 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations 7000 to 9000 feet 1 to 2 feet. Above 9000 feet, 2 to 4 feet. Winds 50 to 70 mph, gusts as high as 90 mph along the crest. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible due to snowpacked and slick roads. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
624 WWUS45 KVEF 150340 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 740 PM PST Thu Feb 14 2019 CAZ519-150445- /O.CAN.KVEF.WS.W.0004.000000T0000Z-190215T1200Z/ Eastern Sierra Slopes- 740 PM PST Thu Feb 14 2019 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has ended. Additional light to moderate snow may return on Friday. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 3:45 AM PST, 13 minutes earlier.
Area forecast discussion, Feb 12, 3:45 AM PST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 345 AM PST Tue Feb 12 2019 .SYNOPSIS...There will be a slight warm up on today under increasing high clouds. Moisture associated with our next system will reach the southern Sierra Nevada tonight. The moisture will continue to stream eastward across the region Wednesday and Thursday with good chances of mountain snow and valley rain. Additional storms systems over the weekend will keep the region cooler than normal along with a threat of rain and snow showers. && .SHORT TERM...through Wednesday night. Morning satellite shows mostly clear skies across the Intermountain West with high clouds lurking off to our west. Features of interest this morning are the cold trough digging south well off the Pacific Northwest coast and extensive plume of tropical moisture well west of southern California across the eastern Pacific. While high clouds increase throughout the day over the Great Basin and Mojave Desert. The cold trough over the northeast Pacific will tap into that tropical moisture plume, advecting moisture northeastward. The moisture will be lifted ahead of the cold front leading to a narrow band of high QPF across western Oregon today. As the trough slowly sags southward the main moisture feed will sag south into northern California tonight. There will be some light snow breaking out along the eastern Sierra Slopes of Inyo County late tonight. On Wednesday, models show no organized impulses to add additional lift to the moisture streaming inland. So, we will be counting on warm air advection and especially orographics to wring out the moisture. The southern Sierra Nevada barrier will do a fine job of that with a decent amount of rain/snow forecast to spill over the crest and into the Owens Valley Wednesday and Wednesday night. The pattern continues into the long term so we have issued a Winter Storm Warning above 7000 feet from 4 am Wednesday morning-4 am Friday morning. At elevations between 7-9 kft, total accumulations will be 1-2 feet, 2+ feet above 9 kft feet. Snow levels in the Owens Valley will initially start out around 4000 feet Tuesday night but quickly rise to above 6500 feet by late morning Wednesday. Similar situation around Las Vegas Wednesday morning. West Valley along the 215 Beltway may see a rain/snow mix with snow levels starting out 3500 feet before quickly lifting throughout the day. We are forecasting the highest QPF amounts within the Owens Valley and adjacent foothills with amounts up to 1 inch through Wednesday night. Do expect to see a rise in creeks and streams coming out of the Sierra. Don't expect widespread flooding concerns but won't be surprised that an isolated creek or stream could experience minor flooding. .LONG TERM...Thursday through Monday. Thursday, the area will covered by clouds with moderate moisture from the first surge on Wednesday. A second surge of moisture should be pulled into the Mojave Desert as shortwave energy is ejected across the Great Basin Thursday. Additional moisture combined with forcing should result in scattered to numerous showers across Mojave Desert and southern Great Basin. Models indicate possible band developing Thursday morning/afternoon along the I-15 corridor, so I have nudged chances up slightly along I-15. Additional rain amounts for low elevations on Thursday should fall somewhere between 0.10- 0.50", with locally higher amounts possible in eastern and western districts of the CWA. Given the warm nature of the airmass, snow levels will be vary between 8,000-9,000 feet, and allow for generally minor accumulations across the northern zones and in the Spring Mountains. Impactful snow amounts are expected in the eastern Sierra, where an additional 6-18" snow is possible Thursday morning through Friday afternoon. As such, a Winter Storm Warming has been hoisted to cover the high snow amounts in the Sierra. Fairly decent consensus that dry intrusion associated with a potent upstream upper low will quickly clear moisture out by early Friday morning. Through the weekend, the aforementioned upper low will rotate inland across the PacNW. As it does, it'll increase winds and bring a chance of showers to the eastern Sierra and northern Zones Friday and Saturday. Strong temperature gradient suggests potential for strong postfrontal winds Saturday. Models maintain fair agreement through early next, resolving a series of cold shortwaves digging southward into the Southwest. After temperatures climb to near normal values through Friday, they will come crashing down Sunday after a cold frontal passage and likely remain several degrees below normal through the middle of next week. && .AVIATION...For McCarran...Light winds following mostly diurnal trends can be expected today and tonight. Early Wednesday morning, may see a SE-S wind developing up to 10 kts. Increasing clouds during the period with ceiling gradually lowering to around 10 kft early Wednesday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds following mostly diurnal trends can be expected today and tonight. Increasing clouds during the period with ceilings gradually lowering. Southern Sierra Nevada will be obscured by lower ceilings tonight along with mechanical turbulence in the lee of the mountains. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:06 PM PST | Flash Flood Watch | VEF | San Bernardino | 52 hr |
Nearby
Winter Storm Warnings in California, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.